CaltechAUTHORS
  A Caltech Library Service

A contour dynamics algorithm for axisymmetric flow

Shariff, Karim and Leonard, Anthony and Ferziger, Joel H. (2008) A contour dynamics algorithm for axisymmetric flow. Journal of Computational Physics, 227 (21). pp. 9044-9062. ISSN 0021-9991. http://resolver.caltech.edu/CaltechAUTHORS:SHAjcp08

[img] PDF - Published Version
Restricted to Repository administrators only
See Usage Policy.

1238Kb

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:SHAjcp08

Abstract

The method of contour dynamics, developed for two-dimensional vortex patches by Zabusky et al. [N.J. Zabusky, M.H. Hughes, K.V. Roberts, Contour dynamics for the Euler equations in two-dimensions, J. Comp. Phys. 30 (1979) 96-106] is extended to vortex rings in which the vorticity distribution varies linearly with normal distance from the symmetry axis. The method tracks the motion of the boundaries of the vorticity regions and hence reduces the dimensionality of the problem by one. We discuss the formulation and implementation of the scheme, verify its accuracy and convergence, and present illustrative examples.


Item Type:Article
Related URLs:
URLURL TypeDescription
http://dx.doi.org/10.1016/j.jcp.2007.10.005DOIUNSPECIFIED
Additional Information:© 2007 Elsevier Inc. Received 19 June 2007; received in revised form 12 September 2007; accepted 4 October 2007. Available online 16 October 2007.
Group:GALCIT
Subject Keywords:contour dynamics; vortex rings; vorticity dynamics
Record Number:CaltechAUTHORS:SHAjcp08
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:SHAjcp08
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:13397
Collection:CaltechAUTHORS
Deposited By: Tony Diaz
Deposited On:08 May 2009 17:48
Last Modified:20 Sep 2016 20:54

Repository Staff Only: item control page